manuscripta mathematica

, Volume 12, Issue 1, pp 87–92 | Cite as

Sullivan's local Euler characteristic theorem

  • Robert M. Hardt


Using a certain cell decomposition of a closed neighborhood of a point a in a real analytic set A and the orientability modulo 2 of A ([1,3.7] or [5,7.3]), we obtain a short proof, by counting cells, of D. Sullivan's theorem ([9]) that X(A,A ∼ {a})) is odd.


Number Theory Algebraic Geometry Topological Group Short Proof Cell Decomposition 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. BOREL and A. HAEFLIGER: La Classe d'Homologie Fondamentale d'un Espace Analytique. Bull. Soc. Math. France 89, 461–513 (1961).Google Scholar
  2. [2]
    D. BURGHELEA and A. VERONA: Local homological properties of analytic sets. Manuscripta Math. 7, 55–62 (1972).Google Scholar
  3. [3]
    A. DOLD: Lectures on Algebraic Topology. Berlin-Heidelberg-New York: Springer-Verlag 1972.Google Scholar
  4. [4]
    R. HARDT: Slicing and Intersection Theory for Chains Modulo ν Associated with Real Analytic Varieties. Trans. Amer. Math. Soc. 185 (1973).Google Scholar
  5. [5]
    R. HARDT: Homology Theory for Real Analytic and Semianalytic Sets. To appear in Annali Sc. Norm. Sup. Pisa.Google Scholar
  6. [6]
    S. LOJASIEWICZ: Sur le Problème de la Division. Rozprawy Mathematyczne 22, 1–55 (1961).Google Scholar
  7. [7]
    S. LOJASIEWICZ: Ensembles Semi-analytiques, Cours Faculté des Sciences d'Orsay, I.H.E.S. Bures-sur-Yvette 1965.Google Scholar
  8. [8]
    J. MILNOR: Singular Points of Complex Hypersurfaces: Ann. Math. Studies, Princeton University Press 1968.Google Scholar
  9. [9]
    D. SULLIVAN: Combinatorial Invariants of Analytic Spaces. Proceedings of Liverpool Singularities-Symposium I, Springer-Verlag, 165–168 (1971).Google Scholar

Copyright information

© Springer-Verlag 1974

Authors and Affiliations

  • Robert M. Hardt
    • 1
  1. 1.School of MathematicsUniversity of MinnesotaMinneapolisUSA

Personalised recommendations